Mississippi, 2021Damaging Wind in Mississippi, March 25, 2021
March 25, 2021 · NWS MEG · 1 event in 1 county or zone
S. and into the region during the day on March 25th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A potent upper-level disturbance moved out of the southwest U.S. and into the region during the day on March 25th. The disturbance interacted with an unstable airmass to produce a couple of broken lines of showers and thunderstorms that moved across areas in West Tennessee near the Tennessee River and parts of Northeast Mississippi. There were a few reports of severe weather.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 25, 1:53 PM CST, 27 minutes earlier.
Area forecast discussion, Mar 25, 1:53 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
253 PM CDT Thu Mar 25 2021
.DISCUSSION...
Short term focus is severe weather threat. Storms in the watch
areas offer the potential for tornadoes. The forecast area still
has a severe weather and tornado threat. Office decision support
briefings on social media and SPC Meso discussions offer latest on
the evolution into this evening.
As the surface system deepens and retreats northeast late this
afternoon and evening gusty northwest winds will overspread the
western have of the service area. Gusts to 25 to 30 miles an hour
are possible, however our sustained winds should stay just below
criteria level.
After a more quiet day on Friday the front lifts north with
thunderstorms expected to develop. Showers and storms persist along
the front through Saturday night. There is model uncertainty with
this forecast. The ECMWF/Canadian models are depicting more of a
stationary boundary that moves south early Sunday as the upper flow
becomes more northwest. Meanwhile the GFS/NAM are more bullish with
the reinforcing front accelerating and with providing a bit
more instability.
The area is outlooked for a slight risk of severe weather on day 3,
which may seem conditional given the model uncertainty. Later
forecasts will help pin point this threat. Regardless, more heavy
rainfall seems more certain and the flash flooding and river
flooding threat will need to be watched closely.
Frontal passage on Sunday will be felt with much cooler air across
the region with brisk winds. This drier trend will continue into
the beginning of the week. At that point another model discrepancy
develops with the Canadian/ECMWF kicking out yet another short from
the southwestern US bringing rainfall on Tuesday and Wednesday. The
GFS is non-existent with this feature and doesn't bring another
rainfall threat until mid-week as all models do with a more powerful
cold front. For now have at least some pops for Tuesday respecting
the ECMWF/Canadian solutions.
Overall the upper air pattern with the upper ridge over the
Caribbean and shortwaves ejecting from the southwest appears to make
a change later next week. This pattern change may signify a
temporary respite from the string of significant rainfall systems.
Belles
&&
.AVIATION...
18Z TAFs
Main aviation weather impact is TSRA that will likely develop in
the TUP vicinity and lift east, and a weaker, likely more brief
broken TSRA line lifting through MEM.
Nonzero chances of IFR overnight, behind exiting surface front.
NAM Bufr soundings depict ground fog, LAV guidance suggests
IFR/MVFR ceilings.
PWB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Mar 25, 4:34 AM CST, 9 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
534 AM CDT Thu Mar 25 2021
ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-261245-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
534 AM CDT Thu Mar 25 2021
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
Severe thunderstorms capable of producing damaging winds, large
hail, heavy rain, and tornadoes will be likely today. Some storms
could produce strong, long tracked tornadoes. A High Risk of
Severe Weather exists for portions of the forecast area today.
Please see website for details.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday
Severe thunderstorms will possible across the Mid-South from late
Friday night through Saturday night. Stay tuned to the latest
forecasts as this system evolves.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will be needed today into tonight. Please
relay any information about observed severe weather to the NWS
while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Mar 25, 1:04 PM CST, 1 hour 16 minutes before
Special Weather Statement
National Weather Service Memphis TN
204 PM CDT Thu Mar 25 2021
MSZ024-251930-
Monroe MS-
204 PM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Eastern Monroe County in northeastern Mississippi...
At 204 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Bedford, or 10 miles west of Vernon, moving north at
30 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in eastern Monroe County should monitor this storm closely.
LAT...LON 3369 8839 3369 8841 3407 8834 3405 8821
3375 8825 3374 8833 3372 8833 3368 8837
TIME...MOT...LOC 1904Z 188DEG 27KT 3377 8829Special weather statement, Mar 25, 1:25 PM CST, 55 minutes before
Special Weather Statement
National Weather Service Memphis TN
225 PM CDT Thu Mar 25 2021
MSZ006-017-252000-
Itawamba MS-Tishomingo MS-
225 PM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Northeastern Itawamba County in northeastern Mississippi...
Southeastern Tishomingo County in northeastern Mississippi...
At 224 PM CDT...a strong thunderstorm producing pea to dime size
hail and winds 30 to 40 mph was located over Fairview, or 9 miles
southwest of Red Bay, moving northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northeastern Itawamba and southeastern Tishomingo Counties
should monitor this storm closely.
LAT...LON 3433 8817 3430 8835 3445 8833 3456 8814
TIME...MOT...LOC 1924Z 228DEG 41KT 3436 8828
Special weather statement, Mar 25, 1:42 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Memphis TN
242 PM CDT Thu Mar 25 2021
MSZ016-017-252015-
Itawamba MS-Lee MS-
242 PM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...
Northwestern Itawamba County in northeastern Mississippi...
Southeastern Lee County in northeastern Mississippi...
At 242 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located near Plantersville, or near Tombigbee State Park, moving
northeast at 45 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Itawamba and southeastern Lee Counties should
monitor this storm closely.
LAT...LON 3411 8868 3416 8871 3439 8834 3428 8825
TIME...MOT...LOC 1942Z 237DEG 41KT 3417 8862
Special weather statement, Mar 25, 2:06 PM CST, 14 minutes before
Special Weather Statement
National Weather Service Memphis TN
306 PM CDT Thu Mar 25 2021
MSZ006-017-252030-
Itawamba MS-Tishomingo MS-
306 PM CDT Thu Mar 25 2021
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Northern Itawamba County in northeastern Mississippi...
Southeastern Tishomingo County in northeastern Mississippi...
At 306 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Fairview, or near
Fulton, moving northeast at 50 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northern Itawamba and southeastern Tishomingo Counties
should monitor this storm closely.
LAT...LON 3431 8818 3422 8847 3446 8844 3447 8843
3446 8833 3454 8833 3468 8813
TIME...MOT...LOC 2006Z 238DEG 45KT 3432 8835Thunderstorm Wind, Itawamba
- When
- March 25, 2:20 PM CST to 2:25 PM CST
- Where
- Itawamba County, 1.27 mi ENE of Yale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Emergency Manager
- Coordinates
- 34.404, -88.198
A few trees were knocked down near the intersection of Highway 76 and Highway 23. A few cones and road barriers were also knocked down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Alabama, March 25, 20216 deaths · 28 injured · EF3 · 28 events
- Tornadoes and Flash Flooding in Georgia, March 25 to 26, 20211 death · $24 million · EF4 · 100 events
- Tornadoes and Hail in Tennessee, March 25, 20215 injured · $1.2 million · EF2 · 30 events
- Hail and High Wind in Indiana, March 25 to 26, 2021$475,000 · 1.5 in hail · 21 events
- Tornado and Flash Flooding in Mississippi, March 25, 2021$348,000 · EF0 · 26 events
- High Wind in Ohio, March 25 to 26, 2021$223,000 · 53 kt wind · 24 events
- Flooding in North Carolina, March 25 to 27, 2021$161,000 · 4 events
- Tornadoes and Hail in Kentucky, March 25, 2021EF1 · 21 events
- High Wind and Strong Wind in Indiana, March 25 to 26, 2021$61,000 · 50 kt wind · 7 events
- Strong Wind in Kentucky, March 25, 2021$22,000 · 22 events
- Flash Flooding and Hail in Alabama, March 25, 20211 injured · $200 · 1 in hail · 20 events
- Strong Wind in Illinois, March 25, 2021$16,000 · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 948995.